Malware propagation in large-scale networks

Yu, Shui, Gu, Guofei, Barnawi, Ahmed, Guo, Song and Stojmenovic, Ivan 2015, Malware propagation in large-scale networks, IEEE transactions on knowledge and data engineering, vol. 27, no. 1, pp. 170-179, doi: 10.1109/TKDE.2014.2320725.

Attached Files
Name Description MIMEType Size Downloads

Title Malware propagation in large-scale networks
Author(s) Yu, ShuiORCID iD for Yu, Shui
Gu, Guofei
Barnawi, Ahmed
Guo, Song
Stojmenovic, Ivan
Journal name IEEE transactions on knowledge and data engineering
Volume number 27
Issue number 1
Start page 170
End page 179
Total pages 10
Publisher IEEE
Place of publication Piscataway, N.J.
Publication date 2015-01-01
ISSN 1041-4347
Keyword(s) Science & Technology
Computer Science, Artificial Intelligence
Computer Science, Information Systems
Engineering, Electrical & Electronic
Computer Science
power law
Summary Malware is pervasive in networks, and poses a critical threat to network security. However, we have very limited understanding of malware behavior in networks to date. In this paper, we investigate how malware propagates in networks from a global perspective. We formulate the problem, and establish a rigorous two layer epidemic model for malware propagation from network to network. Based on the proposed model, our analysis indicates that the distribution of a given malware follows exponential distribution, power law distribution with a short exponential tail, and power law distribution at its early, late and final stages, respectively. Extensive experiments have been performed through two real-world global scale malware data sets, and the results confirm our theoretical findings.
Language eng
DOI 10.1109/TKDE.2014.2320725
Field of Research 080109 Pattern Recognition and Data Mining
08 Information And Computing Sciences
Socio Economic Objective 970108 Expanding Knowledge in the Information and Computing Sciences
HERDC Research category C1 Refereed article in a scholarly journal
ERA Research output type C Journal article
Copyright notice ©2015, IEEE
Persistent URL

Connect to link resolver
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 32 times in TR Web of Science
Scopus Citation Count Cited 47 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 314 Abstract Views, 3 File Downloads  -  Detailed Statistics
Created: Thu, 10 Mar 2016, 11:37:18 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact